Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 80, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2013, 3:27 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 3:27 PM MST (22:27 UTC)
- Expired
- Jul 25, 2013, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WGUS55 KVEF 252227 FFWVEF AZC015-260130- /O.NEW.KVEF.FF.W.0080.130725T2227Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 327 PM MST THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 630 PM MST. * AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL MOHAVE COUNTY...OR 32 MILES NORTHEAST OF KINGMAN...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BUCK AND DOE ROAD WEST OF PEACH SPRINGS IN CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3556 11343 3536 11357 3569 11393 3578 11377 $$ JS
2 follow-up statements
813 WGUS75 KVEF 252319 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 419 PM MST THU JUL 25 2013 AZC015-260130- /O.CON.KVEF.FF.W.0080.000000T0000Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 419 PM MST THU JUL 25 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR CENTRAL MOHAVE COUNTY... AT 408 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WEAKENING THUNDERSTORMS IN THE WARNING AREA HOWEVER...RAINFALL AMOUNTS APPROACHING 2 INCHES WERE MEASURED AT A MUSIC MOUNTAIN RAWS SITE JUST WEST OF THE BUCK AND DOE ROAD OR 20 MILES WEST OF PEACH SPRINGS. RUNOFF FROM THESE STORMS COULD MAKE PORTIONS OF THE BUCK AND DOE ROAD IMPASSABLE. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3556 11343 3536 11357 3569 11393 3578 11377 $$ JS
973 WGUS75 KVEF 260102 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 602 PM MST THU JUL 25 2013 AZC015-260110- /O.CAN.KVEF.FF.W.0080.000000T0000Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 602 PM MST THU JUL 25 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE COUNTY... THUNDERSTORMS HAVE ENDED AND FLASH FLOODING IS NO LONGER EXPECTED. HOWEVER...ELEVATED WATER LEVELS MAY CONTINUE IN AREA WASHES THROUGH 630 PM. LAT...LON 3556 11343 3536 11357 3569 11393 3578 11377 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:38 PM MST, 49 minutes earlier.
Area forecast discussion, Jul 25, 2:38 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT FRI JUL 25 2013
.SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH
SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A
DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS
EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL
GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A FAIRLY ACTIVE
PERIOD LOOKS TO BE IN STORE FOR THE CWA THROUGH SATURDAY NIGHT BUT
THERE IS CONSIDERABLE UNCERTAINTY AS TO WHERE THE MAIN FOCUS WILL
BE. CURRENTLY THERE IS A WEAK CIRCULATION MOVING ACROSS WESTERN SAN
BERNARDINO WHICH IS EXPECTED TO MOVE NORTH DURING THE NIGHT. THIS
SHOULD PROVIDE A FOCUS FOR CONVECTION DURING THE REMAINDER OF THE
AFTERNOON AND OVERNIGHT AS IT CONTINUES NORTH ACROSS INYO COUNTY.
AT THE SAME TIME...A SECOND CIRCULATION IS MOVING WEST ACROSS THE
SOUTHERN PORTION OF THE CWA...WHILE DAYTIME HEATING/CLEARER SKIES
ARE MANAGING TO ALLOW ISOLATED THUNDERSTORMS TO FORM OVER THE
REMAINDER OF THE CWA. THE HIGHEST PWAT VALUES ARE OVER THE EXTREME
SOUTHERN PORTIONS OF THE AREA...APPROACHING 2 INCHES...WHICH MEANS
PLENTY OF MOISTURE ACROSS THE CWA TO SUPPORT LOCALLY HEAVY
RAINFALL...WITH LITTLE CHANGE EXPECTED FOR SATURDAY. THE PROBLEM FOR
SATURDAY IS WHERE WILL THE TWO CIRCULATIONS GO. CONSIDERABLE
DIFFERENCES BETWEEN THE NAM/ECMWF AND THE GFS ARE OCCURRING WHICH IS
LEADING TO THE UNCERTAINTY MENTIONED EARLIER. THE NAM/ECMWF TAKES
THE GENERAL COMBINED CIRCULATIONS ACROSS CENTRAL NEVADA ON
SATURDAY...WHILE THE GFS HAS THE TRANSITION FURTHER SOUTH. THE
RESULT BEING THAT THE MAIN FOCUS OF THUNDERSTORMS ON SATURDAY WILL
BE OVER THE NORTHERN PORTION OF THE CWA PER THE NAM/ECMWF...OR OVER
THE EASTERN PORTION...ESPECIALLY MOHAVE/CLARK COUNTIES PER THE GFS.
DUE TO THE UNCERTAINTY HAVE TRENDED TOWARDS A COMPROMISE WITH
SCATTERED TO LIKELY THUNDERSTORMS FOR SATURDAY AFTERNOON/NIGHT OVER
BOTH AREAS. INITIAL THOUGHTS WAS TO BROADBRUSH A FLASH FLOOD WATCH
FOR SATURDAY IN THESE AREAS...BUT DECIDED TO HOLD OFF ON THIS FOR
THIS PACKAGE IN ORDER TO TRY AND NARROW IT DOWN...IF NEEDED...IN
LATER PACKAGES. HOWEVER WILL CONTINUE THE CURRENT FLASH FLOOD
WATCHES THAT ARE OUT THROUGH THIS EVENING/NIGHT FOR THE WESTERN
SECTIONS. EXPECTING INCREASED CLOUD COVER EITHER WAY OVER MUCH OF
THE CWA ON SATURDAY WHICH WILL RESULT IN COOLER DAYTIME TEMPERATURES
OVER THE REGION WHICH WILL RESULT IN NEAR TO SLIGHTLY BELOW NORMAL
READINGS FOR SATURDAY.
.LONG TERM...SUNDAY THROUGH FRIDAY...A WEAK SHORTWAVE MOVING INTO
THE SOUTHERN CALIFORNIA COAST ON SUNDAY WILL BRING DRIER...MORE
STABLE AIR TO THE SOUTHWESTERN CWA WHERE DRY CONDITIONS ARE
EXPECTED. SUFFICIENT MOISTURE AND INSTABILITY IS FORECAST OVER THE
NORTHERN ZONES AND MOHAVE COUNTY WHERE ISOLATED TO SCATTERED
THUNDERSTORMS ARE STILL EXPECTED. THE UPPER FLOW BECOMES SOLIDLY
SOUTHWEST ON MONDAY RESULTING IN MAINLY DRY CONDITIONS EVERYWHERE
EXCEPT PERHAPS THE EASTERN CWA FRINGES. THE SOUTHWESTERLY FLOW AND
EMBEDDED SHORTWAVES MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE
TO SCOUR MOISTURE OUT OF THE AREA THROUGH AT LEAST THURSDAY. THIS
PATTERN FITS IN WELL WITH A CLIMATOLOGICAL DECREASE IN MONSOON
ACTIVITY HEADING INTO EARLY AUGUST. MODELS INDICATE THERE COULD BE A
WEAK MOISTURE PUSH NEXT WEEKEND.
&&
.AVIATION...FOR MCCARRAN...THUNDERSTORMS IN AND AROUND THE VALLEY
ARE EXPECTED INTO THIS EVENING WITH CIGS AROUND 6K FEET POSSIBLE AND
A POTENTIAL FOR A BRIEF REDUCTION IN VISIBILITY IN STRONGER OUTFLOW
OR IF STORMS DEVELOP OVER THE AIRPORT. SURFACE WINDS WILL GENERALLY
BE DRIVEN BY THUNDERSTORM OUTFLOW THROUGH THIS EVENING WITH GUSTS TO
AROUND 30KTS. WHEN WINDS RELAX BETWEEN OUTFLOW...A SOUTH TO
SOUTHEAST DIRECTION UNDER 10KTS IS EXPECTED. MORE STORMS WITH GUSTY
WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE TONIGHT AND SATURDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE
THROUGH SATURDAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND
10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE
AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CAZ519>521.
FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ523-525.
&&
JENSEN/SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 25, 4:44 AM MST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 444 AM PDT THU JUL 25 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-260245- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 444 AM PDT THU JUL 25 2013 /444 AM MST THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SIMILAR TO WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING MAINLY OVER THE MOUNTAINS OF SOUTHERN NEVADA AS WELL AS INYO AND MOHAVE COUNTIES. LOCALLY HEAVY RAIN REMAINS A CONCERN DUE TO SLOW MOVEMENT OF ANY STORMS. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY OVER LINCOLN...CLARK...EASTERN SAN BERNARDINO AND MOHAVE COUNTIES THROUGH SUNDAY. A DRIER SOUTHWEST TO WEST FLOW WILL LIMIT THUNDERSTORM CHANCES TO MAINLY EASTERN LINCOLN AND MOHAVE COUNTIES MONDAY. DRY CONDITIONS EXPECTED AREA WIDE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:01 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 25, 3:16 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Jul 25, 4:12 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.